MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Catalog Number 3549113
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation (mre) review could be performed.(b)(6).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient of unknown age underwent a primary breast augmentation with a saline mentor cpx 4 breast tissue expander with suture tabs 450cc and experienced deflation on unknown side breast implant.As a result, the patient underwent removal and replacement with a new tissue expander of unknown type on unknown date.
 
Additional Manufacturer Narrative
On 3/26/2019, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 4/25/2019, mentor became aware that the following information were erroneously excluded from the supplemental report sent on 4/24/2019: patient date of birth of (b)(6) 1974, patient's age at the time of event was 44, patient was a female, and date of implant explantation of (b)(6) 2019.On 4/24/2019, via product's diagram, mentor became aware of the device's lot number: 7379326.On 4/29/2019, a manufacturing record evaluation (mre) was performed for the complaint device.As a result, the manufacturing date and expiration date fields have been updated.The manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.On 4/29/2019, the product investigation was completed.Device investigation summary: upon receipt by mentor, the device contained brown fluid.No foreign material was observed within the device or on the shell surface.During initial evaluation the device appeared intact.Leak testing was performed according with mentor procedures and it revealed a rupture on the posterior aspect, measuring approximately 0.4 cm.Microscopic examination was performed.No evidence of instrument damage was observed.No other anomalies were observed.Deflation complaint was confirmed.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Mentor product analysis lab concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The complaint was confirmed since a rupture was found on the device.Nonetheless, a microscopic examination of the edges of the rent was performed and it did not provide conclusive evidence of what could be the root cause.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8378652
Report Number1645337-2019-08931
Device Sequence Number198922
Product Code LCJ
UDI-Device Identifier00081317006671
UDI-Public00081317006671
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2020
Device Catalogue Number3549113
Device Lot Number7379326
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer03/26/2019
04/25/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date04/24/2019
04/30/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR